The baby’s mom, Savannah, the poor baby was nearly diagnosed with leprosy after his skin became addicted to eczema cream that had been prescribed to him by a doctor. The mom has come forward to share her son’s stunning story. The 25-year-old woman said that she initially began applying the cream when her son, Boaz, was just four months old because he was battling mild eczema and she continued the treatment for more than a year. Now, the 2-year-old child has developed a painful response to the cream. The boy’s skin became so irritated, he was bedbound for weeks at a time and was forced to wear socks on his hands so he wouldn’t be able to scratch his sensitive skin. And when the mother took the boy off the eczema cream about six months ago, he began developed weeping sores and scabs all over his tiny body.
The eczema cream was making the boy’s skin so sensitive to other topical creams. Savannah had no other choice but to quit giving the medication. And while she was able to find a doctor who prescribed steroidal eczema cream that didn’t cause her son this much pain upon withdrawal, his irritated skin is still healing. The brave mom is sharing her son’s story in the hopes of warning others who may be dealing with eczema. “It can happen to anybody, and it’s really scary because I know you want your children healthy, but at what cost? I feel like this was done on purpose – maybe not by the doctor who prescribed the eczema cream – but it happened for a reason,” she told Fox News.
Luckily, the boy is in remission, and his skin condition has improved significantly since he stopped using eczema cream completely. While the mother wants to have another baby someday, she says she will be much more cautious when choosing treatments for her child in the future. “I feel like I’m going to look for a more holistic approach because the eczema cream has been scientifically proven as something that can cause damage,” she said. “So why is it ok? Why does my son have to go through this?” Her son’s story serves as a reminder of how powerful eczema can be.
“About two months after we completely stopped using the cream, he started to get red rashes and bumps, and they were just getting worse every day,” she said. “It got to the point where he would be bedridden for a week at a time because he was covered in sores across his entire body. He was struggling to walk because his body was hurting so bad. It was horrible to see, the worst thing I’ve ever been through. “People said he looked like he had leprosy because he was covered in them, and his skin was scaly and rough.” The boy was diagnosed with Topical Steroid Withdrawal, which can occur in the weeks and months after someone quits using steroid medication. “It was so stressful because we didn’t know much about Topical Steroid Withdraw, also we didn’t know what was going to happen, whether he would recover or lose his life,” said Savannah. “We had to tape socks to his hands because he was constantly scratching. It was like chronic itchiness, and there were open sores.” Dear readers, we are republishing this story to raise awareness about the Topical Steroid Withdrawal.